Erowid References Database
DELAHUNT CS, O'CONNOR RA, YEARY RA, KUWABARA T.
“Toxic retinopathy following prolonged treatment with dl-p-trifluoromethylphenyl isopropylamine hydrochloride P-1727 in experimental animals”.
Toxicol Appl Pharmacol. 1963 May 01;5:298-305.
Scheerer 1926 reported on a condition similar to 'retinitis pigmentosa” in patients receiving intravenous doses of iodine-potassium iodide. Verrey 1956, Rintelen et al. 1957, and others detected pigmentary retinopathy due to the phenothiazine compound NP-207. An analog of this compound, thioridazine, has also been shown by May et al. 1960 and Weekley et al. 1960 to produce retinal pigmentary lesions. Other compounds which are known to cause retinal pigment disturbances in humans include: 1,7-di-pdimethylaminophenoxy heptane Grant,1958 and chloroquine Hobbs et al., 1961. There are some agents which have produced an analogous pathologic condition in animals, such as: sodium iodoacetate Noell, 195 l, diaminodiphenoxyalkanes Sorsby and
Nakajima, 1958 Dithizone Butterini et al., 1953 diethyldithiocarbamate Scholler et al., 1961 and hydroxypyridinethione Delahunt et al., 1962. The purpose of this communication is to present material on another compound that causes experimental retinopathy. This study was part of a chronic toxicity program to assess the possibilities of any adverse effect of para trifluoromethylphenyl isopropylamine hydrochloride P-1727 a potential anorexogenic drug. The general toxic effects of P-l727 will be only briefly described, but the ocular damage will be reported in more detail.
1 Present address: Chief,
[ Cite HTML